MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the rubicon shaft detached.A 150cm rubicon 35 guide catheter was selected for use.During the procedure, a 300cm v-18 control wire was advanced but failed to cross the lesion.Then another non-bsc guide wire crossed the lesion.A 150cm rubicon guide catheter was advanced in a very heavily calcified lesion in the common femoral artery (cfa) with multiple wire exchanges, it was noted that 10cm of the distal part of the catheter broke and became stuck in the vessel.The broken piece was then snared out of the patient's body.No further patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer:returned device consisted of a rubicon 35 separated with 2 pieces returning.The device returned in 2 pieces.The 1st piece was 133cm long from the hub and showed a kinking damage approximately 129.5cm to 131cm from the hub.The 2nd piece was 20cm long.The device as designed is 150cm long.The total pieces that were returned and measured were 153cm long which indicates that there was stretching of the device.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
RUBICON 35
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8147570
Report Number2134265-2018-63783
Device Sequence Number1901028
Product Code DQY
UDI-Device Identifier08714729832058
UDI-Public08714729832058
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0022806483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;